For Better or Worse

Hoping for some advice, I had my 2nd Zoladex injection last Monday, and i'm certainly starting to feel the effects, hot flushes, sleepless nights, aching joints, nervousness and anxiety. I still have not actually been diagnosed with Endo - i am to try a 6 month course of Zoladex and take it from there!! I'm feeling so frustrated though, although I must admit I do feel my pain is less than what it has been, but now struggling massively with the effects of the Zoladex!! I'm uncertain I can last a full 6 months of this, what I am curious to know is - should this deffo be Endo - what happens after 6 months? My Consultant keeps mentioning a Lap but what is the point on enduring a full 6 months of these injections if they are just going to do surgery anyway? Anyone else in this situation?

13 Replies

oldestnewest
  • Hello there, I totally agree. you should be diagnosed by a lap first before undertaking any other treatment surely?

    I had 6 laps before they put me on zoladex and I only lasted 4 months before my consultant said to cone off it, I had all the dymptoms you had but still had an awful amount of pain so it didn't do anything.

    I know it does really work for some people though so speak to your GP or consultant if you can? Have you been given hrt for the side effects?

    I hope you don't suffer for long but I think you should defo push for a diagnosis

    X

  • Thank you so much for you reply. I had a lap in 2015 when this all began, they found a burst right ovarian cyst and my problems just seemed to spiral from there. This is partly why my consultant said they didn't want to rush into surgery because there was no evidence of endo then... but could be now. They say they are almost certain that it is endo but wanted to see if the Zoladex would help first.

    I have just started to take Livial today as I was really struggling, yesterday was such a bad day for me, but today I am back at work struggling on.

    I feel more lost than ever though because like I mentioned before the pain feels like it was less than before, but in a way I'm still keen to push for a lap??

    Sorry to hear about your experience, where are you at now? do you still suffer?

    X

  • Oh I'm so sorry you're in this position it's such a horrible place to be not knowing! You just want to know so you can move on and except the treatment. ☹️

    Yeah I'd push for a lap and say you're in limbo at the moment with it all it's your body you have the right to know what's going on in there and have it all confirmed.

    Well I've had endo for 12 years and had 6 laps, the last one they found adhesions and my organs all stuck together! That was end of 2015

    Then 2 weeks ago they found a large cyst on my right ovary that's haemorrhaged so I have an op planned for 18th April can't believe my consultant didn't even scan me before the 2 times I'd seen him after the last lap. I had to go to a&e for them to listen as I'd been in so much pain for over a year. Been off work for 4 weeks and was back this week I'm on morphine and everything now and it still hurts! I can't wait to have it done now.

    That's good you've started on hrt though you might find the worst of the symptoms ease I really hope so.

    I really hope you get a diagnosis too it's so unfair. If you can, phone your consultants secretary direct and see if you can get in to see them? X

  • Ah bless you that's sounds awful. I'm an emotional wreck at the moment reading your story too makes me want to cry... I'm not back at my consultant until the 19th April so definitely don't think I'm going to hang on till then if this HRT doesn't make a difference. But like you say being stuck in limbo is just worse and actually not knowing. I can deal with the worst as long as I know. I hope your surgery goes well! You will have to keep me updated x

  • Ah thank you so much yes will keep you updated and let me know how you get on too would love to know what they say I've got everything crossed for you! x

  • I'm just about to start zoladex as a final resort to help my pain! How have you been put on that without knowing it's endo and without having a lap??? That doesn't make sense really :(

    I am really nervous about the side effects with it :( any advice?

  • Well at my first app with the consultant I was so desperate to just try anything I was in so much pain I would have grabbed anything I could. Now that I'm going through and it's all sunk in I'm starting to question my choices!!

    I will say everyone is different and having read different stories myself some people Zoladex is the best thing invented, others who find no positive and only negative.

    From my experience so far, my 1st injection I felt no side effects, nor any benefits in pain, I was still at the worst I'd ever been. Now a week into my 2nd, I have seen some improvements in my pain levels I can actually function, but now really struggling/suffering with side effects of the Zoladex I'm lucky to get 3 hours sleep a night, my back feels like it's constantly breaking, my mood is just all over and I'm just not liking the person it is making me. I have only just started HRT today which I hope will start to make a difference with those side effects!

    All I can say is try not to worry about it and I just hope you can find the positives of this treatment

    Xx

  • Yeah! My dr has prescribed me hrt to start to hopefully get on top of it and also said I wouldn't feel any relief till the second injection.

    I am just hoping it helps my dr figure out what's wrong with me as he says it might not be endo causing my pain which to be honest is more scary to think about! But alas! Fingers crossed :)

    And I hope you feel better soon. Or at least are able to come off it soon!

  • I have only been given zoladex after ultrasound, MRI, laparoscopy at a BSGE centre to diagnose and an unsuccessful mirena coil insertion. Zoladex is hard core. I am in a bad state after my first and unsure if i can continue. You can only have a max of 6 months and should ideally have add back hrt eg tibilene or similar to prevent bone density loss and after that you need to consider hysterectomy or ovary removal normally if the zoladex worked as it did so by shutting down your ovaries.

  • Thank you for you reply, I was told the same, max 6 months - so I would be half way through at my next appt. I was given tibolone at my 2nd and was told to only take it if the symptoms got bad...at the time they were manageable but I started to take the HRT yesterday as I'm really struggling to cope. The thought of a hysterectomy is so scary, I'm only 22 - but I'm kind of starting to accept the fact that I'd rather go under the knife in some way or another just to get my quality of life back. As of now I really don't have a life x

  • Hi..In my case I had my lap first and then I am on 3 months Zoladex dose.In the first month I didnt find any side effects..but after that I also had the same...headache,sleepless nights,back aches,dizziness and fatigue.I am having my last Zoladex dose tomorrow.Hope that it goes well.

    Dont worry..It is going to be ok.Injections are given before to many patients to check if lap is needed or not.And even lap is better than the continuous pelvic pain I used to have..Lap is like..once and for all,gone.Take it easy.All the best :)

  • Thank you so much for your reply. You have put me at ease knowing there are others who have not yet had laps and gone straight on to Zoladex, I was starting to feel I was the only one... so what happens with you after your 3rd injection, do you need any further treatment? Take care x

  • I would have a good read of the Facebook treatment pathway and the EHSRE guidelines on best practices and ask lots of questions of your gynaecologist where his approach differs and satisfy yourself with his answers. There are chapters both on diagnosis and hormal treatment. One thing it mentions is that " careful consideration is needed in the use of GNHR agonists in young people as they may not yet have reached full bone density"

    EHRSE guidelines

    google.co.uk/url?sa=t&sourc...

You may also like...